Alert archive / Iowa / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 85, NWS Quad Cities, IA

June 11, 1999Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 1999, 9:00 PM CDT for Benton County, Linn County, Iowa. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 1999, 9:00 PM CDT (02:00 UTC)
Expired
Jun 11, 1999, 10:00 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 2:35 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CDT FRI JUN 11 1999

WILL KEEP THIS SHORT AS RUNNING BEHIND.  KEY QUESTION TODAY IS
MOVEMENT OF SURFACE FRONT...WHICH IS CURRENTLY PROGRESSING ACROSS
CENTRAL IOWA AT ABOUT THE SAME PACE AS A PERSON CAN WALK.  WITH MOIST
AIR STREAMING NORTH FROM GULF AND UPPER SUPPORT AT 250 MB...RIGHT
REAR QUAD...WILL HAVE GOOD SHOT AT HEAVY RAIN TONIGHT...AND SATURDAY
ALSO ESPECIALLY IN ILLINOIS.  DIFFLUENT 850-300 MB THICKNESSES BEGIN
POINTING EAST INTO EAST CENTRAL ILLINOIS ON SATURDAY...AND UPPER
SUPPORT SHIFTS A LITTLE NORTH..BUT TOTAL-TOTALS...K INDICES...ETC...
STILL GOOD FOR PRECIP ACROSS FORECAST AREA SATURDAY.  SURFACE
FRONT...SUCH AS IT IS...SHOULD BE NEAR CID AT 12Z SAT...MOVING SLOWLY
TO PIA AT 12Z SUN.

WILL KEEP FLASH FLOOD WATCH IN PLACE FOR TONIGHT...AND EXTEND FOR
SATURDAY IN ILLINOIS AND ALONG MISSISSIPPI RIVER.  PRIMARY THREAT
SATURDAY LOOKS TO BE ON THE ILLINOIS SIDE.

WILL KEEP WITH CURRENT FORECAST FOR THE MOST PART...RAISING POPS A
BIT TONIGHT AND SATURDAY.  TEMPS ON TRACK ALTHOUGH MAY SHADE LOWER
SATURDAY A CATEGORY DUE TO CLOUDS/PRECIP.  TRANSITION TO LOWER POPS
WILL BE SATURDAY NIGHT IN IOWA AND SUNDAY IN ILLINOIS...ALTHOUGH WILL
NOT BE TOTALLY OUT OF WOODS...VIS-A-VIS CLOUDS... TIL SUNDAY NIGHT OR
MONDAY.

COORDINATED WITH ARX AND LOT...THANX.

.DVN...
IA...FLASH FLOOD WATCH FOR ALL OF EASTERN IOWA TONIGHT AND ALONG THE
MISSISSIPPI RIVER SATURDAY.
IL...FLASH FLOOD WATCH FOR ALL OF NORTHWEST AND WEST CENTRAL ILLINOIS
FOR TONIGHT AND SATURDAY.

ARKELL

In the hours before

Special weather statement, Jun 11, 7:37 PM CDT, 1 hour 23 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT FRI JUN 11 1999

...SEVERE THUNDERSTORM WATCH CANCELED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON...
CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON...
CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS
BEEN CANCELED.  THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS
DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING.

DMD
Special weather statement, Jun 11, 7:37 PM CDT, 1 hour 23 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT FRI JUN 11 1999

...SEVERE THUNDERSTORM WATCH CANCELED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON...
CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON...
CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS
BEEN CANCELED.  THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS
DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING.

DMD
Local storm report, Jun 11, 7:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0652 PM    WEST BRANCH               IA    .75 INCH HAIL
06/11/99   CEDAR
Local storm report, Jun 11, 7:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0652 PM    WEST BRANCH               IA    .75 INCH HAIL
06/11/99   CEDAR
Special weather statement, Jun 11, 8:44 PM CDT, 16 minutes before
IAZ089-099-ILZ025-120248-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT FRI JUN 11 1999

...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED...

THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN
IOWA HAS BEEN ALLOWED TO EXPIRE.  HEAVY RAIN HAS MOVED OUT OF THE
AREA.

DMD
Special weather statement, Jun 11, 8:44 PM CDT, 16 minutes before
IAZ089-099-ILZ025-120248-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
844 PM CDT FRI JUN 11 1999

...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED...

THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR
HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN
IOWA HAS BEEN ALLOWED TO EXPIRE.  HEAVY RAIN HAS MOVED OUT OF THE
AREA.

DMD

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:49 PM CDTFlash Flood WarningDVNBenton, Iowa, Linn3 hr
Jun 12, 1:06 PM CDTTornado WarningDVNHenry34 min
Jun 12, 6:35 PM CDTSevere Thunderstorm WarningDVNClinton35 min
Jun 12, 6:51 PM CDTSevere Thunderstorm WarningDVNCedar34 min
Jun 12, 2:11 PM CDTTornado WarningDVNWhiteside34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.